How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46690
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I am hyperthyroid with levels that are unstable, and on an

Customer Question

I am hyperthyroid with levels that are unstable, and on an upward trend. I am currently taking Carbizame 40. My LFT came back with ALT elevated In the 90s, all other enzymes including AST and GGT normal. Could this elevation be due to hyperthyroidism? I am worried! I am due to go on holiday soon, will I be able to enjoy a few cocktails or will that get me into trouble?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.

This is Dr. David

Carbimazole can cause elevation of liver enzymes

you can drink a few cocktails on holiday

but once you get back, you need to talk to your doctor about other treatments for your hyperthyroidism if your levels are still high

if your levels are still high, that means the carbimazole is not working.

which means you will need either thyroid surgery or I-131 radioactive iodine to slow down or stop your thyroid from continuing to make too much thyroid hormone.

I had grave's hyperthyroidism myself and had to undergo two dosing of I-131 to stop my thyroid gland from making too much thyroid hormone

now I am taking levothyroxine daily and my levels are stable.

let me know if you have other questions.

Customer: replied 1 year ago.
My endo was not concerned by the ALT elevation. He mentioned the possibility of mild fatty liver or hyperthyroid being the cause. I'm worried if I have a few drinks on vacation I could cause myself problems. Am I over reacting?!
Expert:  Dr. David replied 1 year ago.

yes, you are over reacting.

you can have a few drinks on holiday

your liver can handle it

but your thyroid levels if they are still too high, needs another type of treatment.

you should ask your primary care doctor to refer you to see an endocrinologist hormone specialist to talk about other treatments for your high thyroid hormone levels.

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Dr. David and 3 other Medical Specialists are ready to help you